Four people have died in Washington County of suspected overdoses within the last two weeks.
As of June 5, public safety officials have also used Nalaxone (Narcan), a life-saving medication used during an opioid overdose, four times in the past two weeks to revive those who suffered from a potential overdose.
Public safety officials believe potent heroin or other narcotics mixed with fentanyl are a likely factor in the deaths. Official tests are underway. Washington County Drug Task Force Detectives are investigating potential sources of the opioids. A mapping program, ODMAP, is used by the sheriff's office and other police departments to monitor overdose spikes.
“Though one death is too many, this spike in overdoses and related deaths is truly concerning, especially considering how significantly it is affecting the young adults in our community,” stated Washington County Sheriff Dan Starry. “As with every overdose death, I have directed our Drug Task Force to use every available resource in an attempt to find those responsible for spreading this deadly substance.”
Physical signs of heroin overdose include pale or clammy face, slow breathing, limp body, blue or purple lips or fingernails, vomiting, extreme sleepiness and low blood pressure.
If an overdose is suspected, call 911 and use Narcan if available. Minnesota has a “Good Samaritan Law” that protects people from being charged or prosecuted if they act in good faith while seeking medical assistance for someone who is overdosing.
From press release